Remicade and a skin rash

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Apr 2009
Total Posts : 1
   Posted 4/29/2009 8:56 PM (GMT -6)   
I am a 40 year old male who was diagnosed with AS 8 months ago.  I have had back pain for 2 years now and was originally told that I had a subclinical disc tear that hadn't perforated yet.  I have been in excrutiating pain and was first started on enbrel which improved me to about 40%.  I was then also started on methotrexate and could only take 4 pills.  When I went to 5 pills I got terrible mouth sores.  I then started getting a mild rash on occasion and it was biopsied and I was told by the dermatologist that is was a reactin to enbrel.  I was then switched to remicade, not because of the rash but for the pain.  I continue to take methotrexate also.  I have had my 3rd treatment and I now have a worse rash--red dots, arms, legs, back that are scattered but don't itch.  I cannot come off the remicade.  I feel so much better.  Does anyone have a similar situation.  My doctor said this doesn't happen very often. Does anyone have any suggestions on what to do with the rash.  I'm taking benadryl and putting cortisone on it topically.

New Member

Date Joined Oct 2009
Total Posts : 7
   Posted 1/10/2010 2:50 AM (GMT -6)   
I was wondering if you can describe the rash a little more. It sounds like what I'm experiencing after starting remicade. My GI swears it's not related but it has to be. I went to the dermatologist and she thinks it's a reaction and as long as it doesn't get worse not to worry about it. It's most obvious when I'm warm or cold. Cold it turns dark purple and warm it turns red and little pin dots start popping out mostly on my arms, chest, shoulders, and back.  Does this sound like what you had? Thanks for any info!

Veteran Member

Date Joined Sep 2008
Total Posts : 1670
   Posted 1/10/2010 4:08 PM (GMT -6)   
I'm new to remicade myself so can't help with the rash but can relate to the pain, keep posting and let us know what solutions you come up with. Add to our arsenal of info for everyone who drops in.
Is it from a reaction to the mouse protein? My favourite biological so far was humira. I had zero side effects on that one and it worked wonders initially for me. I think its human based rather than mouse based protein so less likely to cause a reaction. I use to get a rash around the injection site that lasted 2 days but didn't really bother me and then I changed to injections rather than the pens and the rash went away entirely.

Is the benedryl and cortisone helping?

Best of luck, golitho

New Member

Date Joined Oct 2008
Total Posts : 13
   Posted 1/11/2010 7:27 AM (GMT -6)   
I have RA and Crohn's, was put on Remicade for the RA, worked wonders for both but after my 5th infusion I started coming down with a rash, from my hands to my shoulders, from my toes to my hips, thought I would go crazy with the itch.  Went to my Dermy and was told it was caused by the Remicade.  Was switched to Orencia, now on my 6th infusion and no sign of a rash.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 12:05 AM (GMT -6)
There are a total of 2,711,527 posts in 299,068 threads.
View Active Threads

Who's Online
This forum has 153563 registered members. Please welcome our newest member, pollock.ish.
211 Guest(s), 8 Registered Member(s) are currently online.  Details
yumichanpoint042, Nox, Butterflake, wanttobeme, Serenity Now, NB236, dfgwerterty, fwsftwd

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer